MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC035158
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An 84-year-old male patient was treated for an occlusion at the left m2 segment.The patient's anatomy was reported to be mildly tortuous.Access was obtained using third-party (0.096" id access catheter), which was parked distal to the bifurcation.During the first pass a third-party aspiration catheter was advanced through the access catheter to the face of the clot and aspiration was applied.Imaging showed a more distal occlusion remained.The third-party aspiration catheter was removed from the patient.During the second pass, the physician advanced a zoom 35 catheter over a guidewire through the third-party access catheter to the face of the clot.Aspiration was applied to the zoom 35.A partial clot was removed.In the third pass, the same zoom 35 was advanced through the access catheter to the face of the clot and aspiration was applied.While removing the zoom 35, resistance was felt at an unknown anatomical location.The zoom 35 was removed from the patient.Imaging showed a partial clot was removed.Inspection of the removed zoom 35 showed the outside coating of the catheter was damaged.The type of the damage was not provided.During the fourth pass, a new zoom 35 was advanced through the same third-party access catheter to the clot.While retracting the zoom 35, resistance was again felt at the same anatomical location.After removing the zoom 35 from the patient, the physician noted the distal portion of the zoom 35 had broken.Imaging showed that the broken segment of the zoom 35 was in the common carotid to the m2 branch.The physician attempted to use a snare to remove the broken segment of the zoom 35 but was unsuccessful.The physician planned to surgically remove the broken segment, however the patient's family refused.The m2 clot was partially removed and a final tici 2b score was achieved.It was determined that the separated distal end was non-flow limiting.The patient was reported in stable condition post procedure without any patient sequelea.
 
Additional Manufacturer Narrative
Two zoom 35 devices were returned for investigation.Visual inspection of the first zoom 35 used in the case exhibited damage with a series of indentations on the exterior of the distal shaft.The proximal segment of the second zoom 35 device used in the case was returned for investigation.Investigation confirmed the reported shaft break including material elongation at the break location suggesting an axial force was applied.Based on the complaint information provided and without the return of adjunctive devices, the exact root cause for the reported damage and break could not be determined.However, based on the investigation, evidence suggests the zoom 35 catheters had been retracted through a restriction resulting in damage to the catheter shafts.The manufacturing records for the zoom 35 catheters were reviewed and demonstrated that the product met all the design and manufacturing specifications.Per user facility report (mw5157734) filed by the hospital "patient was brought to the (b)(6) for an emergency thrombectomy.An aspiration catheter was being used for thrombectomy, and the aspiration catheter broke off and remained in the m3 segment.Attempts were made to recover the catheter but were unsuccessful.".
 
Additional Manufacturer Narrative
Based on the user facility report (mw5157734), the event occurred on july 21, 2024, the patient's weight was 78 kg, and the broken segment of the zoom 35 remains in the m3 segment.After following up with the initial reporter of the user facility report, it was confirmed that both the event date and the patient weight listed in the user facility report are accurate.Additionally, the initial reporter clarified that the physician noted the zoom 35 segment remains in the intracranial vessel.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key20032657
Report Number3014590708-2024-00028
Device Sequence Number3075598
Product Code NRY
UDI-Device Identifier00812212030443
UDI-Public00812212030443
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model NumberICRC035158
Device Catalogue NumberICRC035158
Device Lot NumberF2410801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" GLIDEWIRE; 8.5F SHEATH; ARISTOTLE 0.018"; BMX 0.096"; RED 62; VELOCITY; ZOOM 35
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age84 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityHispanic